Tags

, , , , , , , , , , , , , ,

I’ve been on anti-depressants (50mg Zoloft/day) for ~1 yr to help manage my severe PMDD, and I decided a couple of weeks ago that it was time to get off those little blue pills:

first, anyone who knows me knows I’m not keen on popping pills for every little thing (in most cases there are natural alternatives that are safer and just as, if not more, effective IF we’re willing to put forth the time and effort to do the research to find the alternatives that will work for us individually — medicine should rarely if EVER be a one size fits all “here, take this pill” approach; synthetic drugs have their place, but for me they’re usually a LAST resort, not my first choice)…

second, there are some side effects of the Zoloft that I’d decided I was tired of living with, specifically that my libido was pretty much MIA* — it bugs me to no end that decreased sex drive tends to be classified by the medical community as a “less serious” side effect
*of course, it doesn’t help that I’ve been fighting other illnesses for most of the last 2 mos, but that only explains 2 mos of “sex? who cares?” — now THAT’S depressing!

finally, I’ve had such success w/the Natpro cream I’ve been using every month that I felt like I could finally come off the ADs (btw, Zoloft w/o Natpro isn’t much better than nothing at all — the Natpro provides the most significant improvement in my mood/behaviour and in the reduction of my physical symptoms like insomnia)…

so now that I’m a couple of weeks into the withdrawal process (good grief, how long does this take, anyway??), I didn’t realize that one of the things the Zoloft was doing for me was moderating my WEEPINESS once my progesterone levels take a plunge: yesterday was the first day of my PMDD phase, only this time — sans Zoloft — it seems to be less monster and more waterworks… 😛 esp at church — I cried at the drop of a hat; even had a hard time at choir practice b/c I kept choking up (yes, they’re beautiful chorale arrangements, but c’mon)… I started my Natpro regimen last night instead of waiting until this morning (I may just have to start my progesterone therapy 1-2 days earlier than I have been), so now I’ll get to see how well it works w/o the AD complement…

the other thing I’ve noticed is relatively mild but almost constant dizziness — didn’t take much poking around online to find that dizziness is a common withdrawal symptom when discontinuing Zoloft/sertraline; what I couldn’t find was any info that would give me some idea how long I’m going to have to put up w/this (days? weeks? months?)…

so as I continue to try to work w/my body to manage my health, I can’t help but wonder, what WOULD it be like to be “normal”…? IS there any such thing?

Advertisements